Results 1 to 7 of 7
  1. #1
    AdJack Guest

    Default Problems With Ankles and Feet Swelling?

    Hi Everyone,

    I started a new thread for this question to be sure everyone sees it. Doing this will also make it easier for someone to find it in the future using the search feature. I apologize if I wasn't supposed to do it.
    So that's the question folks, Has anyone had their feet or ankles swell up since you started the sub? If it has try and remember how much you were taking and if you were in the process of reducing the dose. I'd also like to know what you did about the swelling, and how long it lasted. So far it happened really bad to me just once. Now that this has happened I realize I've been having minor swelling for almost a week.

    As far as I know, swelled ankles are usually caused by retaining water. I know there are pills for that, but I think the pills are dangerous with the side effects. I think poor circulation can also cause it.

    I am going to be seeing a dr for it today, but not the dr that gave me the sub. I don't know how much that matters, because I think the one I'm gonna see is better. The guy who gave me the sub is on vacation.

  2. #2
    snowie is offline Member
    Join Date
    Aug 2004
    Location
    dover, n.c., .
    Posts
    44

    Default

    happened to me,I called my pharmacist to ask if that was a sympton,she said it was a new one to her,and she would make a note of it,I didn't call my sub dr. he is to hard to get a hold of,and that ia another story, but I sometimes get swollen ankles,due to heat,and the fact sometimes females deal with that,but this was a little worse,ankles and alittle in the feet,I was taking 16mgs,10mgs,6mgs on 6 mgs they started to get better,4mgs swelling went down more,and the next morning just about normal,I dosed crazy so it is hard to go by me,I only stayed on it 10days,but I would have to say 2-4mgs all was normal with me,more so 2mgs,lets say if I was to stay on 2mgs I probably would have been ok in the swelling, I think the sub played a part in the swelling I certainly do,I no when you take way to much hydro for a couple of days you can swell,or any opie for that matter,it holds water in your tissues. This sub is a weird drug,you think.I hope I helped,good thread AdJack. snowie

  3. #3
    ashley80 is offline Senior Member
    Join Date
    Jan 2004
    Location
    , , USA.
    Posts
    2,898

    Default

    My ankles swell when I am on sub. They usually get much better when my dose is 2 mg or below. They go back to normal when I'm off sub altogether.

    I've also had swollen ankles from other opiates. Water retention and urinary retention are side effects of opiates. It's usually worse in the summer when it's hot outside.

    Snowie, how are you feeling at this point??
    Ashley

  4. #4
    snowie is offline Member
    Join Date
    Aug 2004
    Location
    dover, n.c., .
    Posts
    44

    Default

    hey ashley thanks for asking,I couldn't be better 3full days no sub,I have too tell you,I don't no if it because I was only on ten days,or my pill use was 10,got me,not one wd symptom,I am not complaining,I feel like I have never been on anything,dr said,if you can trust his word lol,I won't start that,he did help me,just had me on to high of a dosage,but he said I wasn't on that many pills 10,,and not that long,that I should have to worry about,paws at all he said people that usually have that,have been on high doses and for at least 2yrs or more,and stronger drugs,then that can certainly happen,even then not in all people.He said (maybe) a few days of being down,thats it,he told me to go about my business,and to not look for every little symptom,I have to agree with that for now,cause that can be the trap,blaming everything that happens to you on wds.I tell myself I was never in this situation,so far so good,I feel blessed,cause I was concerned,not worried about that,then I figured anything would be BETTER than that dam c/t,I just kept reminding myself of that. so 2weeks no hydro 3days no sub,I can't ask for anything better right now,I am sure the pains that brought me to my first hydro pill,will show it's ugly head,but I will deal with that,with something other than narcotics,trust me never again will I walk down that road again,the road to, you think your pain free your NOT.there is more for you,keep coming lol. Thanks again for asking,I will probably leave the board in a few days,but will see if I can help someone the way I was helped,pay it forward,I have already been on two other boards telling them were to find help,leaving the web site,for here and the suboxone,so everyone can benefit from this,but like with everything,you have to want to make it work. You guys are truly the best,keep up your good work here,angels are watching..bless you snowie:)

  5. #5
    parallax is offline Senior Member
    Join Date
    Aug 2004
    Location
    minneapolis, minnesota, .
    Posts
    106

    Default

    YES! oh my, do i have swollen feet. i'm glad i'm not the only one. i started noticing swollen toes a week or two before i started the sub, and i thought it would get better when i was off heroin. well, it got WAY worse on sub. not only do my feet and ankles swell so much they are a whole shoe size bigger and look horrible, my hands and wrists are also swollen, especially in the morning. and when i wake up i am unable to move my hands or toes at all, even pressing them against something else they won't move -- it's like they're made of ice. the swelling is more noticible in my feet but the frozen thing is worse in my hands. all the symptoms are awful when i wake up and improve after a few hours. if i take a nap during the day the same thing happens.

    until 2 weeks ago, my job was going door to door registering people to vote, on my feet 5 hours a day in 90 - 100 degree heat, 6 days a week. since the job ended, the symptoms have gotten a little better. cutting my dose from 8 to 4 mg helped too. when i was at 8 mg, i would wake up with no sensation in my hands or arms and it would take an hour to come back. now at least i can feel my limbs, though i can't move them. one day since i lowered my dose, i took extra sub, and the next morning i had the numbness again, so it is clearly related.

    swelling and numbness i can see being circulation problems, but the wooden hands thing i can't figure out, except that it gets better an hour or two after i wake up as my circulation improves. maybe that's why dead bodies get stiff -- no circulation. ugh. you'd think all this would have been happening when i was shooting up, not now. i feel much worse physically than i did back then, which sucks. even after the job ended and i cut my dose in half, the symptoms are only about 20% better -- still very painful and disturbing. oh, and i went to the doctor and had a bunch of tests run (thyroid, blood, nutrients, etc) and everything was normal. i also haven't had my period since i started the sub 2 months ago, but i'm not pregnant. weird!

    i think i read other people also mentioning muscle soreness when they woke up... does anyone know the cause of this? is it related to swelling, etc? i feel like an old woman in the morning, barely able to get out of bed, all sore and stiff. i'm 23 years old!

    if my feet don't stop swelling before it gets cold, i'll have to buy new shoes, cause the only ones that fit are my open toed sandals, and even those are tight.
    i can't wait until i'm off this stuff.
    becky

  6. #6
    need2bclean is offline Senior Member
    Join Date
    Jun 2004
    Location
    , , .
    Posts
    458

    Default


    The common side effects are drowsiness, nausea, vomiting, constipation,[u] fluid retention and swelling,</u> hallucinations and respiratory depression together with a greater risk of over dosage.These include Meptazinol, [u]Buprenorphine</u>, Pentazocine, Phenazocine.


  7. #7
    girlinterupted is offline Senior Member
    Join Date
    Apr 2004
    Location
    San Fransico, CA, .
    Posts
    1,085

    Default

    Yes,
    I swell.My hands swell too.
    I didn't put it together with the sub because i work on my feet.
    thought i was just getting old or somethin'.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.